Alert archive / Maine / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 11, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jul 10, 2001, 3:28 PM EDT for Penobscot County, Maine. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2001, 3:28 PM EDT (19:28 UTC)
- Expired
- Jul 10, 2001, 4:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Caribou, ME
- Area
- Whole counties
County Penobscot County, ME
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 7.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCAR 101930 SVRCAR MEC019-102015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CARIBOU ME 328 PM EDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN PENOBSCOT COUNTY IN EAST CENTRAL MAINE * UNTIL 415 PM EDT * AT 328 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER NEWPORT. THE STORM WAS MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PLYMOUTH 335 PM EDT STETSON AT 340 PM EDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE dTHUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ LAT...LON 4496 6940 4472 6928 4482 6882 4506 6888 HEWITT/NORCROSS NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 10:35 AM EDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jul 10, 10:35 AM EDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 1035 AM EDT TUE JUL 10 2001 .UPDATE... SURFACE OBSERVATIONS INDICATE FOG HAS LIFTED ACROSS THE REGION...EXCEPT ALONG THE IMMEDIATE COAST. WILL UPDATE ZONES TO REFLECT THIS. ALSO...WILL LOWER HIGH TEMPERATURES ALONG THE COAST A TAD BASED ON CURRENT OBS AND LINGERING FOG. WATER VAPOR LOOP SHOWS TWO DISTINCT SHORTWAVES...ONE CURRENTLY JUST TO THE NORTH OF VERMONT...AND THE SECOND NORTH OF LAKE SUPERIOR. THERE/S ALREADY NUMEROUS LIGHTNING STRIKES WITH THE FIRST SHORTWAVE. A THREAT FOR SEVERE WEATHER MAY LINGER INTO THIS EVENING WITH THE SECOND SHORTWAVE. THE KEY WILL BE IF CLOUDS CLEAR OUT ENOUGH TO HEAT SURFACE TEMPERATURES...AND THUS ADD TO INSTABILITY. ATTM...IT LOOKS LIKE THE GREATEST POTENTIAL FOR STRONG TO SEVERE STORMS IS IN ZONES 10-11-15>17. IF FOG LINGERS INTO THE AFTERNOON IT MAY LIMIT DAYTIME HEATING IN COASTAL ZONES. .SYNOPSIS... LOW PRESSURE AT THE SURFACE AND IN THE UPPER LEVELS WILL REMAIN NEARLY STATIONARY OVER QUEBEC PROVINCE FOR THE NEXT SEVERAL DAYS. THIS WILL KEEP UNSETTLED CONDITIONS ACROSS THE REGION FOR MUCH OF THIS WEEK. BECAUSE OF THIS...SHOWERS AND THUNDERSTORMS CAN BE EXPECTED FROM TIME TO TIME. .DISCUSSION... WITH MOIST AIR MASS IN PLACE WILL INCLUDE FOG IN FORECAST FOR ALL ZONES IN THE LATE EVENINGS AND EARLY MORNINGS. FOR TODAY LOOKS LIKE ANOTHER SHORT WAVE WILL PASS THROUGH THE REGION DURING THE AFTERNOON WITH SHOWERS AND THUNDERSTORMS. WILL GO WITH HIGHEST POPS IN THE NORTHERN ZONES IN ACCORDANCE WITH THE TRACK OF THE VORT MAX. HIGH TEMPERATURES IN THE MID 70S NORTH...UPPER 70S SOUTH AND LOWER 70S FOR THE COASTAL ZONES. TONIGHT EXPECT SHOWERS TO END IN THE EARLY PORTION OF THE EVENING AS THE VORT MAX MOVES OFF TO THE NORTHEAST. MIN TEMPERATURES IN THE UPPER 50S ALL ZONES. FOR WEDNESDAY LOOK FOR SHOWERS AGAIN AS NEXT WEAK DISTURBANCE MOVES THROUGH. WILL GO WITH LIKELY POPS IN NORTH AND CHANCE POPS SOUTH AND COASTAL ZONES. MAX TEMPERATURES NEAR 70 NORTH...UPPER 70S SOUTH AND LOWER 70S IN THE COASTAL ZONES. EXTENDED: THE UPPER LEVEL AND SURFACE LOW OVER QUEBEC WILL PRODUCE PERIODS OF SHOWERS OVER THE FORECAST AREA ON THURSDAY AND FRIDAY. THIS SYSTEM BEGINS TO PULL OUT ON SATURDAY BUT SKIES WILL REMAIN MOSTLY CLOUDY. PARTLY CLOUDY SKIES CAN BE EXPECTED ON SUNDAY AND MONDAY AS A RIDGE OF HIGH PRESSURE BUILDS OVER THE NORTHEAST. COASTAL WATERS: WINDS TO REMAIN BELOW SCA THROUGH WEDNESDAY. .CAR...NONE. MIGNONE/APFFEL
In the hours before
Special weather statement, Jul 10, 12:05 PM EDT, 3 hours 23 minutes before
MEZ001>006-010-011-015>017-029-030-102300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1205 PM EDT TUE JUL 10 2001 ...STRONG TO POSSIBLY SEVERE THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA THIS AFTERNOON AND INTO THIS EVENING... SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE REGION WILL BECOME MORE WIDESPREAD THIS AFTERNOON AND LAST INTO THIS EVENING. SOME THUNDERSTORMS COULD BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL OF 3/4 OF AN INCH OR LARGER IN DIAMETER. STRONG GUSTY WINDS...HEAVY DOWNPOURS AND DEADLY LIGHTNING CAN BE EXPECTED WITH ANY THUNDERSTORM THAT DEVELOPS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. APFFEL
Nearby
Severe Thunderstorm Warnings in Maine, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.